I have been taking anti-depressants, anti-psychotics, anti-anxiety, and mood stabilizers since I was 14 years old. I’ve dealt with plenty of side effects; nausea, weight gain, fatigue, insomnia, anxiety, muscle tremors, drooling, increased thirst, slurred speech, and much more. These are all short-term side effects. They are side effects that last as long as you are on the medication.
Most of these side-effects stop when you stop taking the pills, but there are also long-term side effects. I don’t know much about them, but I do know that it happens. One example is Tardive Dyskinesia, a nervous system condition that causes involuntary movements, is caused by long-term use of psychiatric drugs. I’ve started thinking about the long-term side effects recently because I realized I have been on psych meds for 17 years and it worries me. It worries me to be on any medication for 17 years because every med has both short and long-term side-effects. I have been thinking about all of this a lot recently.